Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 65, NWS Buffalo, NY

June 16, 2022

NWS Buffalo, NY issued this small craft advisory at Jun 16, 2022, 8:32 PM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2022, 8:32 PM EDT (00:32 UTC)
Expired
Jun 16, 2022, 10:50 PM EDT
In force
2 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

773 
WHUS71 KBUF 170032
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
832 PM EDT Thu Jun 16 2022

LEZ040-041-170300-
/O.NEW.KBUF.SC.Y.0065.220617T0032Z-220617T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
832 PM EDT Thu Jun 16 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
987 
WHUS71 KBUF 170250
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1050 PM EDT Thu Jun 16 2022

LEZ040-041-170400-
/O.CAN.KBUF.SC.Y.0065.000000T0000Z-220617T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1050 PM EDT Thu Jun 16 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory criteria. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 7:53 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 16, 7:53 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
753 PM EDT Thu Jun 16 2022

.SYNOPSIS...
A very warm and humid airmass over the region this evening will
gradually give way to cooler and noticeably less humid conditions
overnight and Friday. While a shower or two cannot be ruled out
on Friday, high pressure advancing from the Canadian prairies will
support fair cool weather through the upcoming weekend. In fact,
temperatures this weekend will average roughly ten degrees below
normal.

&&

.NEAR TERM /THROUGH FRIDAY/...
A very warm and humid airmass over the region early this evening
will give way to noticeably more comfortable conditions overnight.
Before we get to that point though, MLCAPE values in excess of 2000
j/kg will keep the risk for some convection over the region for at
least a few more hours. This will especially be the case east of
Lake Ontario where storms in a more sheared environment can be
anticipated.

As we push deeper into tonight, the actual sfc cold front will move
through the region. This will introduce the drier airmass and signal
the start of a spell of cooler more comfortable weather.

Behind this cold front, gusty conditions will persist on Friday.
Flow will become increasingly northerly and mid-level cold pooling
combined with diurnal heating will lead to scattered showers in the
North Country and south of Lake Ontario by Friday afternoon in a
drastically changing boundary layer environment.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Highly amplified flow pattern develops across the CONUS during this
period. Deep troughing will be found across the both the east and
west coasts with a large ridge found across the middle of the
U.S. This will allow an anomalously cold airmass to settle
across the lower Great Lakes and Northeast for this weekend with
well below normal temperatures on tap.

Secondary cold front will cross the area Friday night opening the
door for a much cooler airmass to spill into western and
northcentral NY. 850Ts around 10C Friday evening will drop to near
0C by Saturday morning. Although the bulk of the larger scale lift
and deeper moisture with the trough will be east of the lower Great
Lakes, cold front crossing the region combined with a cool moist
cyclonic flow on the western fringes of the main upper trough will
keep a chance for showers in the forecast for areas from the Finger
Lakes eastward, with the best chances across areas east of Lake
Ontario. Otherwise expect an uptick in lake effect cloud cover and
breezy conditions during the second half of the night.

Breezy conditions will continue into Saturday across the entire
region, with some scattered showers lingering east of Lake Ontario.
Things will dry out from west to east Saturday afternoon across the
North Country. Lake delta T's do support a lake response, however
with a plethora of dry air building in aloft do not expect any lake
induced shower activity. That said do expect a wealth of low level
lake effect cloudiness to stick around south of Lake Ontario through
Saturday morning, and into the afternoon east of Lake Ontario. It
will be a breezy day with well below normal highs mainly in the low
to mid 60s, with the higher terrain not likely to get out of the 50s.

High pressure and much drier air build in for Saturday night and
Sunday providing dry, but cool conditions for the second half of the
weekend. Highs will tick up a bit for Sunday, however will still be
well below normal for this time of year with highs mainly ranging
through the 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
An elongated high pressure centered over the Eastern Great Lakes and
the Appalachians Monday morning will provide dry weather through
most of the day on Monday. There is still some model split on the
potential for showers the second half of Monday with an approaching
warm front and the timing of the front. So for now going with the
chance for showers Monday evening.

Increased ridging along with a passing warm front will cause day to
day warming through Wednesday. By Wednesday, temperatures will reach
into the mid 70s to mid 80s for most areas. A passing cold front
midweek, most likely Wednesday night will cool temperatures slightly
for Thursday.

Similar to the pattern that is currently occuring with the ridge, a
convectively enhanced shortwave/MCS is expected to drop southeast
along the warm front between Monday night and Tuesday night,
depending on the model. Placement for this feature will be reliant
as to where the warm front will be in place, and whether this
feature will be over the forecast area or not. If the warm front
moves through quickly earlier in the week, then it will be a warmer,
but drier long term period. But if the front is a bit slower, then
the warm-up will be slower, with the increased chance at the
convective shortwave tracking over the area. Thursday will start to
dry out behind the passing cold front, though some lingering showers
will be possible, especially early.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
While thunderstorms may persist east of Lake Ontario early this
evening...mainly VFR weather can be expected through Friday.

The main concern Friday though will be strong gusty winds, which
will average 15 to 25 knots across the entire region.

Outlook...

Friday night through Sunday...VFR.
Monday...Mainly VFR. A chance of showers.
Tuesday...Mainly VFR. A chance of showers.

&&

.MARINE...
A Small Craft Advisory is in effect for Lake Erie through 11 PM
tonight.

Winds and waves lessen tonight but increase again Friday behind a
cold front across Lake Erie and Lake Ontario and small craft
advisories are likely into Saturday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ040-
         041.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JM
LONG TERM...SW
AVIATION...RSH
MARINE...Fries
Hazardous weather outlook, Jun 16, 7:45 PM EDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
745 PM EDT Thu Jun 16 2022

NYZ001>008-010>014-019>021-085-172345-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
745 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-172345-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
745 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jun 16, 8:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
801 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             4 SSE FULTON            43.26N 76.39W
06/16/2022  M1.25 INCH       OSWEGO             NY   TRAINED SPOTTER

&&
Local storm report, Jun 16, 8:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             FARMINGTON              42.99N 77.33W
06/16/2022  M1.75 INCH       ONTARIO            NY   TRAINED SPOTTER

            NUMEROUS HOLES REPORTED IN SIDING OF HOUSE
            FROM GOLF BALL SIZED HAIL.

&&
Local storm report, Jun 16, 8:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
818 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     HANNIBAL                43.32N 76.58W
06/16/2022                   OSWEGO             NY   911 CALL CENTER

            TREE DOWN.

&&
Local storm report, Jun 16, 8:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
827 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     WILLIAMSTOWN            43.42N 75.89W
06/16/2022                   OSWEGO             NY   911 CALL CENTER

            TREE DOWN.

&&
Local storm report, Jun 16, 8:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
831 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             SARDINIA                42.54N 78.50W
06/16/2022  E1.50 INCH       ERIE               NY   TRAINED SPOTTER

&&
Local storm report, Jun 16, 8:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
832 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 WNW PHOENIX           43.25N 76.35W
06/16/2022  M0.50 INCH       OSWEGO             NY   PUBLIC

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:59 AM EDTSmall Craft AdvisoryBUF55 hr
Jun 17, 4:02 AM EDTBeach Hazards StatementBUFCayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more55 hr

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.